Alert archive / New Mexico / High Wind Warnings in 2014
High Wind Warning 35, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Dec 21, 2014, 7:48 PM MST for Eddy County, New Mexico. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2014, 7:48 PM MST (02:48 UTC)
- Expired
- Dec 22, 2014, 3:00 AM MST
- In force
- 7 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2891 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
757 WWUS74 KMAF 220248 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 848 PM CST SUN DEC 21 2014 ...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS TONIGHT... .THE APPROACH OF A STRONG UPPER LEVEL TROUGH HAS RESULTED IN HIGH WINDS IN THE GUADALUPE MOUNTAINS THIS EVENING. SINCE STRONG MID LEVEL WINDS AND A TIGHTENING SURFACE PRESSURE GRADIENT WILL RESULT IN STRONG WESTERLY WINDS IN THE GUADALUPE MOUNTAINS THROUGH THE NIGHT, A HIGH WIND WARNING HAS BEEN ISSUED. NMZ027-TXZ258-221000- /O.NEW.KMAF.HW.W.0035.141222T0248Z-141222T1000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 748 PM MST SUN DEC 21 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 3 AM MST MONDAY... * EVENT...HIGH WINDS. * TIMING...OVERNIGHT. * WINDS...WEST 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH. * IMPACTS...STRONG CROSSWINDS ON NORTH TO SOUTH ORIENTED ROADS ARE EXPECTED AND WILL PRODUCE VERY DIFFICULT DRIVING CONDITIONS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Dec 21, 7:43 PM MST, 5 minutes earlier.
Area forecast discussion, Dec 21, 7:43 PM MST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
843 PM CST Sun Dec 21 2014
.UPDATE...
Update to issue a High Wind Warning for the Guadalupe Mountains
tonight.
&&
.DISCUSSION...
Northwest flow aloft will continue to increase over the region
tonight and Monday as an ua trough deepens over the central U.S.
Plains. Although the H7 wind direction, northwesterly, is not
favorable for strong winds in Guadalupe Pass, these mid level winds
appear strong enough for high winds to occur in the higher
elevations of the Guadalupe Mountains. In addition, the surface
pressure gradient has increased across the Guadalupe Mountains and
has yielded high winds through Guadalupe Pass for the last couple of
hours. Since the above is expected to continue through the night,
will issue a High Wind Warning for the Guadalupe Mountains tonight.
The warning will be in effect until 4 am CST, which will allow
the next shift to assess whether the warning will need to continue
through Monday.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 45 68 34 46 / 0 0 40 20
BIG SPRING TX 45 67 37 47 / 0 0 40 10
CARLSBAD NM 45 70 36 46 / 0 0 30 20
DRYDEN TX 45 76 47 51 / 0 0 10 10
FORT STOCKTON TX 48 73 42 46 / 0 0 20 20
GUADALUPE PASS TX 42 62 36 40 / 0 0 10 20
HOBBS NM 43 66 31 45 / 0 0 50 20
MARFA TX 38 65 38 42 / 0 0 10 20
MIDLAND INTL AIRPORT TX 44 69 35 47 / 0 0 30 20
ODESSA TX 45 69 36 47 / 0 0 30 20
WINK TX 44 72 37 48 / 0 0 30 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING until 3 AM MST Monday FOR THE FOLLOWING
ZONES... Guadalupe Mountains of Eddy County.
TX...HIGH WIND WARNING until 3 AM MST Monday FOR THE FOLLOWING
ZONES... Guadalupe Mountains.
&&
Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland
Check us out on the internet at:
http://weather.gov/midlandHazardous weather outlook, Dec 21, 12:28 PM MST, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 128 PM CST SUN DEC 21 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-221930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 128 PM CST SUN DEC 21 2014 /1228 PM MST SUN DEC 21 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
High Wind Warnings in New Mexico, 2014High Wind Warnings in Texas, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.